An approach to Jordan-Banach algebras from the theory of nonassociative complete normed algebras
Annales scientifiques de l'Université de Clermont. Mathématiques, Tome 97 (1991) no. 27, p. 1-57
@article{ASCFM_1991__97_27_1_0,
     author = {Rodriguez Palacios, Angel},
     title = {An approach to Jordan-Banach algebras from the theory of nonassociative complete normed algebras},
     journal = {Annales scientifiques de l'Universit\'e de Clermont. Math\'ematiques},
     publisher = {UER de Sciences exactes et naturelles de l'Universit\'e de Clermont},
     volume = {97},
     number = {27},
     year = {1991},
     pages = {1-57},
     zbl = {0768.17014},
     mrnumber = {1164710},
     language = {en},
     url = {http://www.numdam.org/item/ASCFM_1991__97_27_1_0}
}
Rodriguez Palacios, Angel. An approach to Jordan-Banach algebras from the theory of nonassociative complete normed algebras. Annales scientifiques de l'Université de Clermont. Mathématiques, Tome 97 (1991) no. 27, pp. 1-57. http://www.numdam.org/item/ASCFM_1991__97_27_1_0/

1 A.A. Albert, The radical of a non-associative algebra, Bull. Amer. Math. Soc. 48 (1942), 891-897. | MR 7396 | Zbl 0061.05001

2 A.A. Albert, Absolute valued real algebras, Ann. of Math. 48 (1947), 495-501. | MR 20550 | Zbl 0029.01001

3 A.A. Albert, Absolute valued algebraic algebras, Bull. Amer. Math. Soc. 55 (1949), 763-768. | MR 30941 | Zbl 0033.34901

4 E.M. Alfsen, Compact convex sets and boundary Integrals, Erg. der Math. 57, Springer-Verlag, Berlin 1971. | MR 445271 | Zbl 0209.42601

5 E.M. Alfsen, H. Hanche-Olsen and F.W. Shultz, State spaces of C*-algebras, Acta Math. 144 (1980), 267-305. | MR 573454 | Zbl 0458.46047

6 E.M. Alfsen, F.W. Shultz and E. Stormer, A Gelfand Neumark theorem for Jordan algebras, Adv. Math. 28 (1978), 11-56. | MR 482210 | Zbl 0397.46065

7 K. Alvermann and G. Janssen, Real and complex noncommutative Jordan Banach algebras, Math. Z. 185 (1984), 105-113. | MR 724047 | Zbl 0513.46044

8 C. Aparicio, F. Ocana, R. Paya and A. Rodriguez, A non-smooth extension of Frechet differentiability of the norm with applications to numerical ranges, Glasgow Math. J. 28 (1986), 121-137. | MR 848419 | Zbl 0604.46021

9 C. Aparicio and A. Rodriguez, Sobre el espectro de derivationes y automorfismos de las algebras de Banach, Rev. Real Acad. Cienc. Exactas, Fisicas y Naturales de Madrid 79 (1985), 113-118. | MR 835174

10B. Aupetit, The uniqueness of the complete norm topology in Banach algebras and Banach Jordan algebras, J. Funct. Anal. 47 (1982), 7-25. | MR 663830 | Zbl 0488.46043

11 J.M. BACHAR, W.G. BADE, P.C. CURTUS, H.G. DALES and M.P. THOMAS (Editors), Radical Banach Algebras and Automatic Continuity, Lect. Notes in Math. 975, Springer-Verlag, Berlin 1983. | MR 697577 | Zbl 0492.00008

12G.F. Bachelis, Homomorphisms of annihilator Banach algebras, Pacific J. Math. 25 (1968), 229-247. | MR 244762 | Zbl 0164.15701

13W.G. Bade and P.C. Curtis, The continuity of derivations of Banach algebras, J. Funct. Anal. 16 (1974), 372-387. | MR 358354 | Zbl 0296.46049

14V.K. Balachandran and P.S. Rema, Uniqueness of the norm topology in certain Banach Jordan algebras, Publ. Ramanujan Inst. 1 (1968/69), 283-289. | MR 270153 | Zbl 0205.42204

15T. Barton and R.M. Timoney, On biduals, preduals, and ideals of JB*-triples, University of California Irvine. Math. Scand. 59 (1986), 177-191. | MR 884654 | Zbl 0621.46044

16 F.F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and of elements of normed algebras, Lecture Notes Series 2, London Math. Soc., Cambridge 1971. | MR 288583 | Zbl 0207.44802

17 F.F. Bonsall and J. Duncan, Numerical ranges II, Lecture Notes Series 10, London Math. Soc. Cambridge 1973. | MR 442682 | Zbl 0262.47001

18F.F. Bonsall and J. Duncan, Complete Normed Algebras, Erg. der Math. 80, Springer-Verlag, Berlin 1973. | MR 423029 | Zbl 0271.46039

19R.B. Braun, Structure and representations of noncommutative C*-Jordan algebras, Manuscripta Math. 41 (1983), 139-171. | MR 689135 | Zbl 0512.46055

20R.B. Braun, A Gelfand-Neumark theorem for C*-alternative algebras, Math. Z. 185 (1984), 225-242. | MR 731343 | Zbl 0514.46047

21L.J. Bunce, The theory and structure of dual JB-algebras, Math. Z. 180 (1982), 525-534. | MR 667006 | Zbl 0518.46053

22P. Civin and B. Yood, Lie and Jordan structures in Banach algebras, Pacific J. Math. 15 (1965), 775-797. | MR 188813 | Zbl 0135.35701

23 J.A. Cuenca, Sur la théorie des structures des H*-algebres de Jordan non commutatives. Colloque sur les algèbres de Jordan. Montpellier 1985.

24J.A. Cuenca and A. Rodriguez, Isomorphism of H*-algebras, Math. Proc. Camb. Phil. Soc. 97 (1985), 93-99. | MR 764497 | Zbl 0571.46036

25J.A. Cuenca and A. Rodriguez, Structure theory for noncommutative Jordan H*-algebras, J. Algebra, 106 (1987), 1-14. | MR 878465 | Zbl 0616.46047

26S. Dineen, The second dual of a JB*-triple system. Complex analysis, functional analysis and approximation theory (Campinas 1984), 67-69, North-Holland Math. Stud., 125, North-Holland, Amsterdam-New York, 1986. | MR 893410 | Zbl 0653.46053

27 J. Dixmier, Les algèbres d'opérateurs dans l'espace Hilbertien, Deuxième édition. Gauthier-Villars, Paris 1969. | Zbl 0088.32304

28 A. Fernandez, Noncommutative Jordan algebras with minimal inner ideals. Colloque sur les algèbres de Jordan, Montpellier 1985.

29A. Fernandez and A. Rodriguez, Primitive noncommutative Jordan algebras with nonzero socle, Proc. Amer. Math. Soc. 96 (1986), 199-206. | MR 818443 | Zbl 0585.17001

30A. Fernandez and A. Rodriguez, A Wedderburn theorem for nonassociative complete normed algebras, J. London Math. Soc. 33 (1986), 328-338. | MR 838645 | Zbl 0603.46056

31 A. Fernandez and A. Rodriguez, Structure theory in alternative Banach algebras, Universidad de Granada. Preprint 1984.

32 J.R. Giles, D.A. Gregory and B. Sims, Geometrical implications of upper semicontinuity of the duality mapping on a Banach space, Pacific J. Math. 70 (1978), 99-108. | MR 526669 | Zbl 0399.46012

33H. Hanche-Olsen and E. Stormer, Jordan Operators Algebras, Monographs and Studies in Mathematics 21, Pitman, 1984. | MR 755003 | Zbl 0561.46031

34 P. De La Harpe, Classical Banach-Lie algebras and Banach-Lie groups of operators in Hilbert space, Lect. Notes in Math. 285, Springer-Verlag, Berlin 1972. | MR 476820 | Zbl 0256.22015

35 I.N. Hersttin, Topics in ring theory, Chicago, Univ. of Chicago Press 1965. | Zbl 0232.16001

36 B. Iochum, Cônes autopolaires et algèbres de Jordan, Lect. Notes in Math. 1049, Springer-Verlag, Berlin 1984. | MR 764767 | Zbl 0556.46040

37B. Iochum and G. Loupias, Banach-power-associative algebras and Jordan algebras, Ann. Inst. H. Poincaré 43 (1985), 211-225. | Numdam | MR 817536 | Zbl 0587.17012

38 N. Jacobson, Structure of rings, Amer. Math. Soc. Coll. Publ. 37, Providence, R.I., Amer. Math. Soc. 1968. | MR 222106 | Zbl 0073.02002

39B.E. Johnson, A commutative semisimple annihilator Banach algebra which is not dual, Bull. Amer. Math. Soc. 73 (1967), 407-409. | MR 206739 | Zbl 0154.38703

40B.E. Johnson and A.M. Sinclair, Continuity of derivations and a problem of Kaplansky, Amer. J. Math. 90 (1968), 1067-1073. | MR 239419 | Zbl 0179.18103

41R.V. Kadison, A representation theory for commutative topological algebras, Mem. Amer. Math. Soc. 7 (1951). | MR 44040 | Zbl 0042.34801

42A.M. Kaidi, J. Martinez and A. Rodriguez, On a nonassociative Vidav-Palmer theorem, Quart. J. Math. Oxford (2), 32 (1981), 435-442. | MR 635592 | Zbl 0446.46043

43W. Kaup, Algebraic characterization of symmetric complex Banach manifolds, Math. Ann. 228 (1977), 39-64. | MR 454091 | Zbl 0335.58005

44 E. Kleinfeld, Primitive alternative rings and semisimplicity, Ann. of Math. 77 (1955), 725-730. | MR 72115 | Zbl 0066.02302

45E. Kleinfeld, M. Kleinfeld and F. Kosier, A generalization of commutative and alternative rings, Canad. J. Math. 22 (1970), 348-362. | MR 258896 | Zbl 0198.35503

46D. Li, Espaces L-facteurs de leurs biduaux: bonne disposition, meilleure approximation et propriété de Radon-Nikodym. Quart.J. Math. Oxford Ser. 38 (1987), 229-243. | MR 891618 | Zbl 0631.46020

47G. Lumer, Complex methods and the estimations of operator norms and spectra from real numerical ranges, J. Funct. Anal. 10 (1972), 482-495. | MR 448122 | Zbl 0252.47002

48 J. Martinez, Holomorphic functional calculus in Jordan-Banach algebras, Colloque sur les algèbres de Jordan. Montpellier 1985.

49J. Martinez, JV-algebras, Math. Proc. Camb. Phil. Soc. 87 (1980), 47-50. | MR 549296 | Zbl 0425.46037

50J. Martinez, J.F. Mena, R. Paya and A. Rodriguez, An approach to numerical ranges without Banach algebra theory, Illinois, J. Math. 29 (1985), 609-635. | MR 806469 | Zbl 0604.46052

51K Mccrimmon, A general theory of Jordan rings, Proc. Nat. Acad. Sci. USA 56 (1966), 1072-1079. | MR 202783 | Zbl 0139.25502

52K Mccrimmon, The radical of a Jordan algebra, Proc. Nat. Acad. Sci. USA 62 (1969), 671-678. | MR 268238 | Zbl 0175.31002

53K Mccrimmon, On Hertein's theorems relating Jordan and associative algebras, J. Algebra 13 (1969), 382-392. | MR 249476 | Zbl 0224.16027

54K Mccrimmon, Noncommutative Jordan rings, Trans. Amer. Math. Soc. 158 (1971), 1-33. | MR 310024 | Zbl 0229.17002

55J.F. Mena, R. Paya and A. Rodriguez, Semisummands and semiideals in Banach spaces, Israel J. Math. 51 (1985), 33-67. | MR 804475 | Zbl 0615.46018

56J.I. Nieto, Gateaux differentials in Banach algebras, Math. Z. 139 (1974), 23-34. | MR 358353 | Zbl 0275.46036

57J.M. Osborn andM.L. Racine, Jordan rings with nonzero socle, Trans. Amer. Math. Soc. 251 (1979), 375-387. | MR 531985 | Zbl 0409.17014

58R. Paya, J. Perez and A. Rodriguez, Noncommutative Jordan C*-algebras, Muniscripta Math. 37 (1982), 87-120. | MR 649567 | Zbl 0483.46049

59R. Paya, J.,Perez and A. Rodriguez, Type I factor representations of noncommutative JB*- algebras, Proc. London Math. Soc. (3) 48 (1984), 428-444. | MR 735223 | Zbl 0509.46052

60 Perez De Guzman, Structure theorems for alternative H*-algebras, Math. Proc. Camb. Phil. Soc. 94 (1983), 437-446. | MR 720794 | Zbl 0551.46037

61P.S. Putter and B. Yood, Banach-Jordan *-algebras, Proc. London. Math. Soc. (3) 41.(1980), 21-44. | MR 579715 | Zbl 0387.46048

62A. Rodriguez, A Vidav-Palmer theorem for Jordan C*-algebras and related topics, J. London Math. Soc. (2) 22 (1980), 318-332. | MR 588278 | Zbl 0483.46050

63A. Rodriguez, Non-associative normed algebras spanned by hermitian elements, Proc. London Math. Soc. (3) 47 (1983), 258-274. | MR 703979 | Zbl 0521.47036

64A. Rodriguez, The Uniqueness of the complete norm topology in complete normed nonassociative algebras, J. Funct. Anal. 60 (1985), 1-15. | MR 780101 | Zbl 0602.46055

65S. Sakai, C*- algebras and W*-algebras, Erg. der Math. 60, Springer-Verlag, Berlin 1971. | MR 442701 | Zbl 0219.46042

66R.D. Schafer, Generalized standard algebras, J. Algebra 12 (1969) 376-417. | MR 283035 | Zbl 0196.06102

67J.T. Schue, Hilbert space methods in the theory of Lie algebras, Trans. Amer. Math. Soc. 95 (1960), 69-80. | MR 117575 | Zbl 0093.30601

68 J.R. Schue, Cartan deocmposition for L*-algebras, Trans. Amer; Math. Soc. 98 (1961), 334-349. | MR 133408 | Zbl 0099.10205

69A.M. Sinclair, Jordan homomorphism and derivations on a semisimple Banach algebra, Proc. Amer. Math. Soc. 24 (1970), 209-214. | MR 250069 | Zbl 0175.44001

70 A.M. Sinclair, Automatic continuity of linear operators, London Math. Soc. Letc. Notes Series 21, Cambridge U. Press 1976. | MR 487371 | Zbl 0313.47029

71M.F. Smiley, The radical of an alternative ring, Ann. of Math. 49 (1948), 702-709. | MR 25449 | Zbl 0031.34501

72R.R. Smith, The numerical range in the second dual of a Banach algebra, Math. Proc. Camb. Phil. Soc. 89 (1981), 301-307. | MR 600245 | Zbl 0461.46035

73E. Strzelecki, Power-associative regular real normed algebras, J. Austral. Math. Soc. 6 (1966), 193-209. | MR 198276 | Zbl 0145.16504

74H. Upmeier, Symmetric Banach Manifolds and Jordan C*-algebras, North-Holland Mathematics Studies 104, Elsevier Science Publishers B.V., Amsterdam 1985. | MR 776786 | Zbl 0561.46032

75K Urbanik andF.B. Wright, Absolute-valued algebras, Proc. Amer. Math. Soc. 11 (1960), 861-866. | MR 120264 | Zbl 0156.03801

76E. Vesentini, On the subharmonicity of the spectral radius, Boll. Un. Mat. Ital. 4 (1968), 427-429. | MR 244766

77C. Viola, Hilbert space methods in the theory of Jordan algebras, Math. Proc. Camb. Phil. Soc. 78 (1974), 293-300. | Zbl 0357.17015

78C. Viola and P.S. Rema, Hilbert space methods in the theory of Jordan algebras II, Math. Proc. Camb. Phil. Soc. 79 (1976), 307-319. | MR 404360 | Zbl 0357.17016

79F.B. Wright, Absolute valued algebras, Proc. Nat. Acad. Sci. USA 39 (1953), 330-332. | MR 54583 | Zbl 0050.03103

80 J.D.M. Wright, Jordan C*-algebras, Michigan Math. J. 24 (1977), 291-302. | MR 487478 | Zbl 0384.46040

81 J.D.M. Wright and M.A. Yougson, On isometries of Jordan algebras, J. London Math. Soc. (2) 17 (1978), 339-344. | MR 482212 | Zbl 0384.46041

82B. Yood, Closed prime ideals in topological rings, Proc. London Math. Soc. 24 (1972), 307-323. | MR 298423 | Zbl 0232.46041

83B. Yood, Homomorphisms on normed algebras, Pacific J. Math. 8 (1958), 373-381. | MR 104164 | Zbl 0084.33601

84M.A. Yougson, A Vidav theorem for Banach Jordan algebras, Math. Proc. Camb. Phil. Soc. 84 (1978), 263-272. | MR 493372 | Zbl 0392.46038

85M.A. Yougson, Hermitian operators on Banach Jordan algebras, Proc. Edinburgh Math. Soc. (2) 22 (1979), 93-104. | MR 549462 | Zbl 0414.46034

86M.A. Yougson, Non-unital Banach Jordan algebras and C*-triple systems, Proc. Edinburgh Math. Soc. (2) 24 (1981), 19-30. | Zbl 0441.46042

87K.A. Zhevlakov, Coincidence of Smiley and Kleinfeld radicals in alternative rings, Algebra i Logika 8 (1969), 309-319. | MR 266972 | Zbl 0214.05201

88D.P. Blecher, Z. Ruan and A.M. Sinclair, A characterization of operator algebras, J. Funct. Anal. 89 (1990), 188-201. | MR 1040962 | Zbl 0714.46043

89M. Bresar, Jordan derivations on semiprime rings, Proc. Amer. Math. Soc. 104 (1988), 1003-1006. | MR 929422 | Zbl 0691.16039

90M. Cabrera, J. Martinez and A. Rodriguez, Structurable H*-algebras, J. Algebra (to appear). | Zbl 0749.17001

91M. Cabrera and A. Rodriguez, Extended centroid and central closure of semiprime normed algebras: a first approach, Commun. Algebra 18 (1990), 2293-2326. | MR 1063136 | Zbl 0713.46033

92M. Cabrera and A. Rodriguez, Nonassociative ultraprime normed algebras, Quart. J. Math. Oxford (to appear). | Zbl 0758.46037

93 J.M. Cusack, Jordan derivations on rings, Proc. Amer; Math. Soc. 53 (1975), 321-324. | MR 399182 | Zbl 0327.16020

94T.S. Erickson, W.S. Martindale 3rd and J.M. Osborn, Prime nonassociative algebras, Pacific J. Math. 60 (1975), 49-63. | MR 382379 | Zbl 0355.17005

95A. Fernandez, E. Garcia and A. Rodrigurez, A Zelmanov prime theorem for JB*-algebras, J. London Math. Soc. (to appear).

96L. Hogben and K. Mccrimmon, Maximal modula inner ideals and the Jacobson radical of a Jordan algebra, J. Algebra 68 (1981), 156-169. | MR 604300 | Zbl 0449.17011

97M. Mathieu, Rings of quotients of ultraprime Banach algebras, with applications to elementary operators, Proc. Centre Math. Anal. Austral. Nat. Univ. 21 (1989), 297-317. | MR 1022011 | Zbl 0701.46027

98 A. Rodriguez, Primitive nonassociative normed algebras and extended centroid. In "Workshop on nonassociative algebraic models", Nova Science Publishers, New York (to appear). | MR 1189625 | Zbl 0941.46500

99 A.R. Villena, Continuity of derivations on H*-algebras. Preprint 1991. | MR 1207543 | Zbl 0822.46061

100 K.A. Zhevlakov, A.M. Slin'Ko, I.P. Shestakov and A.I. Shirshov, Rings that are nearly associative, Acadepic Press 1982. | MR 668355 | Zbl 0487.17001